Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 26, 2021, 2:31 AM CDT for Burnet County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 2:31 AM CDT (07:31 UTC)
- Expired
- May 26, 2021, 3:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
941
WWUS84 KEWX 260731
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
231 AM CDT Wed May 26 2021
TXZ171>173-192-260815-
Williamson TX-Llano TX-Burnet TX-Travis TX-
231 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON...
NORTHWESTERN TRAVIS...EASTERN LLANO AND BURNET COUNTIES UNTIL 315 AM
CDT...
At 230 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Watson to near Burnet to near Llano. Movement
was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Georgetown, Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan
Dam, Serenada, Leander, Gainesville, Granite Shoals, Horseshoe Bay,
Meadowlakes, Liberty Hill, Jarrell, Florence, Buchanan Lake Village,
Highland Haven, Inks Lake State Park and Georgetown Dam.
LAT...LON 3091 9783 3087 9763 3082 9750 3053 9786
3052 9842 3091 9880 3091 9837 3104 9821
3103 9791
TIME...MOT...LOC 0730Z 306DEG 27KT 3095 9802 3080 9826 3081 9870
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 26, 12:34 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 26, 12:34 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1234 AM CDT Wed May 26 2021 .AVIATION... MVFR skies have already developed across the I-35 corridor, with ceilings likely to drop to IFR by 09z at the trio of terminals. Winds overnight will remain out of the south between 08 and 12 knots. At DRT ceilings will drop to MVFR by 09z with more southeasterly winds. Improvement to VFR at all South Central Texas TAF sites is forecast by 18z on Wednesday, with another round of lower ceilings expected tomorrow night. Precipitation wise, the complex of showers and storms across the Hill Country should weaken tonight long before it reaches AUS and any isolated activity for Wednesday should be east of AUS/SAT/SSF so the TAFs are precipitation free. && .UPDATE... PoPs were updated to add some slight chance and chance PoPs to Llano and Burnet Counties to account for the complex of showers and storms moving into MuCulloch and San Saba Counties. Think the general weakening trend of this complex will continue but some rain with a few rumbles of thunder could reach our Hill Country counties by around 2 AM. && .PREV DISCUSSION... /ISSUED 920 PM CDT Tue May 25 2021/ UPDATE... Convective activity to the west of the CWA, across the Big Bend and Trans Pecos, has been waning. The 00Z DRT sounding shows a cap in place at 850mb and SPC mesoanalysis indicates increasing CIN along the Rio Grande. Latest HRRR runs continue to show no convection reaching the western CWA. We have elected to remove precip out west tonight. Elsewhere, a few stray showers are possible through midnight near the I-35 corridor, as noted by recent but brief activity in Williamson County. PREV DISCUSSION... /ISSUED 653 PM CDT Tue May 25 2021/ AVIATION (00Z TAFs)... VFR conditions currently prevail across South Central Texas. A few isolated SHRAs are possible through sunset near and east of the I-35 corridor. We are watching closely convection across West Texas and the Big Bend. At this time confidence in it reaching DRT is too low to include in the TAF. Stratus is expected to develop west to east late evening through the overnight, with mainly MVFR ceilings. A few pockets of IFR ceilings are possible near and northwest of SAT. PREV DISCUSSION... /ISSUED 607 PM CDT Tue May 25 2021/ UPDATE... We have cancelled the Flash Flood Watch for the southeastern counties. A few isolated showers are still possible through sunset, but there is no longer a threat for heavy rainfall across this area. Confidence is decreasing on convection west of the CWA making it into Val Verde County based on current radar trends and storm motions. Latest HRRR runs are not indicating convection makes it. For now will keep a low 20 PoP in the forecast this evening out west and reassess after sunset. PREV DISCUSSION... /ISSUED 204 PM CDT Tue May 25 2021/ SHORT TERM (Tonight through Wednesday Night)... Robust showers and a few storms moving up the Coastal Prairies will send an outflow boundary northward to collide with the weakening MCS over Central TX this afternoon. High PoPs and heavy downpours of 1-3 inches are possible with the counties in the watch still the most likely to see flooding due to the rains of the past 3 days. Differential heating west of the rain areas should send a brief wave NW toward the SAT area, but otherwise the rain chances on the lower part of the I-35 corridor are on their way down. HREF members are all painting some dry-line convection over W TX moving east into our western counties in the evening, but with poor agreement on the extent of influence into our areas. Will show mainly 20-30 PoPs for Val Verde county and show the activity dissipating just after midnight over the southern Hill Country. Little of the eastern activity is expected to last much past sundown, so the FFA should be allowed to expire by 00Z. The clouds should remain abundant overnight with muggy morning lows for Wednesday. Then for daytime Wednesday shortwave ridging over TX should allow the clouds to mix out with western and central counties returning back to near normal high temps. Farther east lingering higher pwat values and ground moisture will keep Max Temps just below normal and generate a few afternoon pockets of convection. Humidity and clouds will return another warm low for Thursday morning, and it looks like the mild overnight lows seen in much of the spring aren't coming back anytime soon. LONG TERM (Thursday through Tuesday)... Thursday will be a good day for our eastern counties to start to recover from the multiple rounds of rain over the past several days. Mid to upper ridging will continue building and helping to dry out and warm up the area. Thursday's highs will stay seasonal in the upper 80s to low 90s. Similar conditions expected for Friday afternoon, but with a deepening trough to our north, low POPs for the Hill Country come back to the forecast friday evening and Saturday. The trough and associated cold front approach the area Saturday with varying solutions of frontal placement. The front placement will be the focus for lift for convection and confidence remains low. The current forecast will maintain the 20-30 percent chances for showers and storms for that timeframe. Sunday into next week to remain mostly dry with near normal temperatures. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 71 87 73 87 / 10 0 - 0 20 Austin Bergstrom Intl Airport 86 70 87 73 87 / 20 0 - 0 20 New Braunfels Muni Airport 88 72 90 73 88 / 10 0 0 0 10 Burnet Muni Airport 85 70 86 72 85 / 10 0 0 - 20 Del Rio Intl Airport 93 74 95 75 96 / 0 0 0 10 20 Georgetown Muni Airport 85 70 86 72 86 / 10 0 0 0 20 Hondo Muni Airport 89 71 90 72 90 / - 0 0 - 10 San Marcos Muni Airport 87 71 88 73 88 / 20 0 0 0 10 La Grange - Fayette Regional 88 73 88 74 89 / 30 0 - 0 10 San Antonio Intl Airport 88 72 88 73 88 / 10 0 0 0 10 Stinson Muni Airport 89 73 90 74 90 / 10 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Long-Term...Brady
Hazardous weather outlook, May 25, 5:54 PM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 554 PM CDT Tue May 25 2021 TXZ171>173-183>194-202>209-217>225-228-262300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 554 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 25, 10:21 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TORNADO 1 NW SUBLIME 29.50N 96.81W
05/18/2021 LAVACA TX NWS STORM SURVEY
VIDEO EVIDENCE AND A NWS STORM SURVEY
CONFIRMED A TORNADO TOUCHED DOWN ROUGHLY
ONE-MILE NORTHWEST OF SUBLIME, SOUTH AND
EAST OF CR 142. THE TORNADO MOVED NORTHWEST
AND SEVERELY DAMAGED A SMALL HOUSE AS WELL
AS SNAPPED LARGE TREE BRANCHES. WIND SPEEDS
AT THIS POINT WERE ESTIMATED TO BE 80-100
MPH. THE TORNADO CROSSED CR 142 BETWEEN CR
159 AND CR 143, WEST OF THE NAVIDAD RIVER,
AND CONTINUED THROUGH OPEN FARM LAND
PRODUCING SPORADIC TREE DAMAGE. THE TORNADO
THEN CROSSED CR 138 AT THE NAVIDAD RIVER,
COMPLETELY SNAPPING THREE-FOOT DIAMETER TREE
TRUNKS OF A FEW TREES NEAR THEIR BASES AND
SNAPPING LARGE LIMBS OF SEVERAL OTHER TREES.
WIND SPEEDS AT THIS POINT WERE ALSO
ESTIMATED TO BE 80-100 MPH. THE TORNADO
DISSIPATED TO THE NORTHWEST OF CR 138.
SPORADIC STRAIGHT-LINE WIND DAMAGE, IN THE
FORM OF SNAPPED TREE LIMBS, WAS ALSO
OBSERVED ALONG CR 159, 211, AND 138, WEST OF
THE TORNADIC CIRCULATION.
&&
JRSpecial weather statement, May 26, 1:47 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
147 AM CDT Wed May 26 2021
TXZ171-172-260730-
Llano TX-Burnet TX-
147 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LLANO AND NORTHWESTERN
BURNET COUNTIES UNTIL 230 AM CDT...
At 146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Bend to near Chappel to
Field Creek. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Burnet, Llano, Buchanan Dam, Buchanan Lake Village, Field Creek, Inks
Lake State Park, Lone Grove, Watson, Bluffton, Valley Spring, Lake
Victor, Baby Head, Stolz, Sunnylane and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 9789 3072 9820 3067 9874 3087 9897
3092 9896 3092 9842 3094 9841 3096 9845
3098 9844 3101 9846 3103 9844 3103 9791
TIME...MOT...LOC 0646Z 305DEG 25KT 3115 9837 3099 9858 3093 9895
BRADYSpecial weather statement, May 26, 2:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
231 AM CDT Wed May 26 2021
TXZ171>173-192-260815-
Williamson TX-Llano TX-Burnet TX-Travis TX-
231 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON...
NORTHWESTERN TRAVIS...EASTERN LLANO AND BURNET COUNTIES UNTIL 315 AM
CDT...
At 230 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Watson to near Burnet to near Llano. Movement
was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Georgetown, Burnet, Marble Falls, Kingsland, Llano, Bertram, Buchanan
Dam, Serenada, Leander, Gainesville, Granite Shoals, Horseshoe Bay,
Meadowlakes, Liberty Hill, Jarrell, Florence, Buchanan Lake Village,
Highland Haven, Inks Lake State Park and Georgetown Dam.
LAT...LON 3091 9783 3087 9763 3082 9750 3053 9786
3052 9842 3091 9880 3091 9837 3104 9821
3103 9791
TIME...MOT...LOC 0730Z 306DEG 27KT 3095 9802 3080 9826 3081 9870
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:54 PM CDT | River Flood Warning | EWX | DeWitt | 25 hr |
| May 26, 1:47 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.